Switching of adenosine diphosphate receptor inhibitor after hospital discharge among myocardial infarction patients: Insights from the Treatment with Adenosine Diphosphate Receptor Inhibitors: Longitudinal Assessment of Treatment Patterns and Events after Acute Coronary Syndrome (TRANSLATE-ACS) observational study.

Published

Journal Article

The reasons for postdischarge adenosine diphosphate receptor inhibitor (ADPri) switching among patients with myocardial infarction (MI) are unclear. We sought to describe the incidence and patterns of postdischarge ADPri switching among patients with acute MI treated with percutaneous coronary intervention. METHODS: We used TRANSLATE-ACS (2010-2012) data to assess postdischarge ADPri switching among 8,672 MI patients discharged after percutaneous coronary intervention who remained on ADPri therapy 1 year post-MI. We examined patient-reported reasons for switching, GUSTO moderate or severe bleeding, major adverse cardiovascular events (MACEs), and definite stent thrombosis events around the time of the switch. RESULTS: Among patients still on ADPri therapy 1 year post-MI, 663 (7.6%) switched ADPri during that year. Switching occurred at a median of 50 days postdischarge and most frequently in patients discharged on ticagrelor (64/226; 28.3%), followed by prasugrel (383/2,489; 15.4%) and clopidogrel (216/5,957; 3.6%) (P < .001). Among patients discharged on prasugrel, 97.3% of switches were to clopidogrel and 87.5% of ticagrelor switches were to clopidogrel; both of these groups most often cited cost as a reason for switching (43.6% and 39.1%, respectively), whereas 60.7% who switched from clopidogrel cited physician decision as a reason. In the 7 days preceding the switch from clopidogrel, 40 (18.5%) had a MACE and 12 (5.6%) had a definite stent thrombosis event, whereas that from prasugrel or ticagrelor, a GUSTO moderate or severe bleeding event occurred in 1 (0.3%) and 0 patients, respectively. CONCLUSIONS: Postdischarge ADPri switching occurred infrequently within the first year post-MI and uncommonly was associated with MACEs or bleeding events.

Full Text

Duke Authors

Cited Authors

  • Zettler, ME; Peterson, ED; McCoy, LA; Effron, MB; Anstrom, KJ; Henry, TD; Baker, BA; Messenger, JC; Cohen, DJ; Wang, TY; TRANSLATE-ACS Investigators,

Published Date

  • January 2017

Published In

Volume / Issue

  • 183 /

Start / End Page

  • 62 - 68

PubMed ID

  • 27979043

Pubmed Central ID

  • 27979043

Electronic International Standard Serial Number (EISSN)

  • 1097-6744

Digital Object Identifier (DOI)

  • 10.1016/j.ahj.2016.10.006

Language

  • eng

Conference Location

  • United States